Prozac or the generic
Moms View Message Board: General Discussion: Archive June 2004:
Prozac or the generic
Does anyone have any experience with prozac? My doctor suggested this for my anxiety. Don't scare me too much, I'm aware of the stigma attached. TIA
Okay scare me...I don't think I want to take this!I've read some weird stuff about it. I may stick to Wellbutrin.
I've taken Prozac off and on for ten years now. It works very well for me. No psychotropic medication should be taken without being closely monitored by a doctor. You should have bi-weekly med checks for two months, and then monthly for about six months.
Every medication reacts differently with each persons chemical make up. For example, Dh can not take Wellbutrin. Had a very bad reaction to it that he ended up in the hospital over just two weeks of medication. Would I say this is a bad medication. No because I know many people that have taken it both short and long term with great results. I also know people that have taken prozac (DH for one) and had good results and minimal side effects. So what is good for one person isn't always good for the next. For every person with a pro their will be a person with a con. Unfortunatly any medication you will take will be trial and error. And not taking any medications at all can be just as much of a roller coaster than any reaction to medication. Read up on anything they suggest you take. Look into all possible long term and short term side effects. Let someone else close to you know the possible symptoms so that they can also keep an eye out for them. And know. Just because someone said it causes a reaction doesn't mean you will suffer from that reaction or any reactions at all. There are all kinds of different meds out there. If prozac has you freaked out and Wellbutrin isn't doing the trick any more than ask them to use something else. This is your health, not theirs and you need to make sure that you are getting the best treatment there is out there for you and your symptoms. Don't sit back and "suffer" when there is help. Being worried about the medication will make you more likely to quit taking it at the first signs of complications, go unmedicated and/or become symptomatic. Big hugs and the best of luck.